MAUDE Adverse Event Report: ENCORE MEDICAL L.P. 3DKNEE; FEMUR, POROUS COATED, 3D, SIZE5, LT

ENCORE MEDICAL L.P. 3DKNEE; FEMUR, POROUS COATED, 3D, SIZE5, LT
Model Number 236-01-105
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 05/09/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to improper alignment in the patient.(mal alignment).
 
Additional Manufacturer Narrative
The reason for this revision surgery was mal alignment.The previous surgery and the revision detailed in this investigation occurred over 7 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to mal alignment.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.There are multiple factors that may contribute to the event that are outside the control of djo surgical are degenerative bone, excessive weight, unbalanced joint, incorrect implant selection or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
3DKNEE
Common Device Name
FEMUR, POROUS COATED, 3D, SIZE5, LT
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6621512
Report Number1644408-2017-00427
Device Sequence Number231760
Product Code MBH
UDI-Device Identifier00888912111676
UDI-Public(01)00888912111676
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K032905
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/30/2021
Device Model Number236-01-105
Device Catalogue Number236-01-105
Device Lot Number944A1039
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/09/2017
Supplement Date Received by Manufacturer06/15/2017
Initial Report FDA Received Date06/08/2017
Supplement Report FDA Received Date07/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
391-09-705,LOT 282G1903
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR